Announcement

Collapse
No announcement yet.

cymbalta withdrawal - experience getting off it - how long is it effective ????

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • cymbalta withdrawal - experience getting off it - how long is it effective ????

    I had a regular scheduled visit with my doctor yesterday.

    and it was somewhat strange, in so far as he has never ever been very proactive with my meds or treatment.
    I usually have to harass him for everything and bring along a ton of documentation etc.. Plus remind him what I am doing, even though he has to sign all the prescriptions etc....

    So he asks me about my pain, which is the same as it has been for all the visits I've ever had with him, so I have to go through the dialogue of explaining all my pain, blah blah. nothing new all the same.

    Then out of the blue, "I'd like you to try cymbalta, start at 30mg and we'll work you up to 90mg"

    Caught me a little off guard, so I asked him how hard it to get off if it doesn't work, as I had such a horrible time getting off Lyrica when I tried it with another doctor. His response, "oh you didn't taper off properly!" Seriously wtf, of course I tapered off and it was still hell for 6 weeks. I also put forward that I've read about many other individuals who've had serious issues getting off Lyrica. He said he'd never heard of such a thing.

    So really fills me with confidence regarding starting a regime of Cymbalta.
    Then I was thinking, how lyrica worked initially and slowly stopped working so well, and then the dosage was increased, repeat cycle.
    Can't remember how high the dosage went, but the side effects started to outweigh any positive effects, and it became obvious to me I had to get off it.

    So is this going to be the same with Cymbalta?

    How long do folks find Cymbalta to be effective? what kind of dosage are you pushed out to ?

    And to those that have tried it, how hard was it to stop?

    Thanks.

  • #2
    I've been on 60 mg/day of Cymbalta for the better part of 5 years or more. Mine was initially prescribed as an anti-depressant and I've been as high as 90 mg/day. I cannot tell if it is effective or not because I've never tried quitting it. I suppose that I'm somewhat happy and my neuropathic pain is tolerable between the Cymbalta and the Lyrica, it may be doing it's job.

    On a side note, I was on Lyrica several years ago and stopped and I don't recall their being bad effects from going off of it. I was at no more than 300 mg/day and I don't think I was on it more than a year. Currently I'm taking 200 mg/day and find it effective for now.
    DaDutchman
    C5/C6 since 2007 due to car accident

    Comment


    • #3
      Thanks, yeah, I've heard folks have had no issues and some folks worse issues, I'm just a little paranoid after my experience with Lyrica.

      Originally posted by DaDutchman View Post
      I've been on 60 mg/day of Cymbalta for the better part of 5 years or more. Mine was initially prescribed as an anti-depressant and I've been as high as 90 mg/day. I cannot tell if it is effective or not because I've never tried quitting it. I suppose that I'm somewhat happy and my neuropathic pain is tolerable between the Cymbalta and the Lyrica, it may be doing it's job.

      On a side note, I was on Lyrica several years ago and stopped and I don't recall their being bad effects from going off of it. I was at no more than 300 mg/day and I don't think I was on it more than a year. Currently I'm taking 200 mg/day and find it effective for now.

      Comment


      • #4
        One side effect is that it will cause you to post questions in the wrong topic... this is politics.

        Comment


        • #5
          Brilliant.. I'm firing on all the grey cells..

          At least I got a smile out of it.

          Originally posted by Scott C4/5 View Post
          One side effect is that it will cause you to post questions in the wrong topic... this is politics.

          Comment


          • #6
            .

            ok how to get it into the right topic now ???

            Originally posted by Scott C4/5 View Post
            One side effect is that it will cause you to post questions in the wrong topic... this is politics.

            Comment


            • #7
              Originally posted by NW-Will View Post
              .

              ok how to get it into the right topic now ???
              One of the moderators should be around to move this to the Care forum for you shortly. If you see it hasn't been moved soon, send a private message to Jim (Administrator): /forum/member.php?2029-Jim or SCI nurse (Moderator): /forum/member.php?7189-SCI-Nurse.

              All the best,
              GJ

              Comment


              • #8
                I would first suggest that you look for another primary care doctor. It seems as though you do not have a good relationship with this person.

                With that said, Cymbalta may be very effective you or it may not. It does need to be built up and decreased slowly. Ry took it for years and had no issues going off it because he worked with his doctor over time. He did not have a good reaction to Lyrica so the reduction was not necessary. He took it for less than a week. Cymbalta is not the same and is worth a try, but I wold find a doctor you trust first.--eak
                Elizabeth A. Kephart, PHR
                mom/caregiver to Ryan-age 21
                Incomplete C-2 with TBI since 3/09

                Comment


                • #9
                  Politics can for sure be painful also!

                  Comment

                  Working...
                  X